Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
190 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes seizure after discontinuing Dilantin?

My friend stopped his Dilantin went into seizure. He s color was purple neat death experience with life light to hospital. He s on 2000 mg Keppra. He s exhusted, muscle pain in bones. He very thin, and so fraile. He s to follow up with Nerologist but has not referred to one. We live in a small town, he has no insurance! I m trying to get him to rest his body after what he has been through. I m a surgical nurse fir plastic surgeons so giving him advice to take care of his body! I advised dobt stop your meds. He s tried some oil homioathy reamidy just I said was ridulious! Any advice ? Thanks so much !
Mon, 26 Mar 2018
Report Abuse
Neurologist 's  Response
Hello,

His symptoms do not seem to be related to Keppra adverse effects. Did he have these adverse effects while taking Dilantin?

Anyway, I would recommend consulting with his GP and performing some blood lab tests: complete blood count, kidney and liver function tests, vitamin D levels for possible deficiency, PCR for inflammation, muscular enzyme levels, in order to exclude other possible causes that may lead to such clinical scenario.

If these tests result normal and these complaints started with Keppra drug, I would recommend switching gradually to another drug like Carbamazepine or Valproic Acid.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Aida Quka
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi. My husband just started having nocturnal seizures at night. He had his 2nd one last night. The first one was at 630am on september 11. The...